Free Access
Issue
Math. Model. Nat. Phenom.
Volume 7, Number 1, 2012
Cancer modeling
Page(s) 3 - 28
DOI https://doi.org/10.1051/mmnp/20127102
Published online 25 January 2012
  1. A. Angelle. Pancreatic cancer shown to be surprisingly slow killer. Live Science, October 27, 2010. [Google Scholar]
  2. N. Armstrong, K. Painter, J. Sherratt. A continuum approach to modeling cell-cell adhesion. J. Theor. Biol., 243 (1), 98–113. [CrossRef] [PubMed] [Google Scholar]
  3. B.P. Ayati, G.F. Webb, A.R.A. Anderson. Computational methods and results for structured multiscale methods of tumor invasion. Multiscale Model. Simul., 5 (2006), 1–20. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  4. S. Aznavoorian, M. Stracke, H. Krutzsch, E. Schiffmann, L. Liotta. Signal transduction for chemotaxis and haptotaxis by matrix molecules in tumor cells. J. Cell Biol., 110(4), (1990), 1427–1438. [CrossRef] [PubMed] [Google Scholar]
  5. B. Bazaliy, A. Friedman. Global existence and stability for an elliptic-parabolic free boundary problem : Application to a model with tumor growth. Indiana Univ. Math. J., 52 (2003), 1265–1304. [CrossRef] [MathSciNet] [Google Scholar]
  6. B.V. Bazaliy, A. Friedman. A free boundary problem for an elliptic-parabolic system : Application to a model of tumor growth. Comm. in PDE, 28 (2003), 627. [Google Scholar]
  7. S. Bunimovich-Mendrazitsky, E. Shochat, L. Stone. Mathematical Model of BCG immuno- therapy in superficial bladder cancer. Bull. Math. Biol., 69 (2007), 1847–1870. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  8. S. Bunimovich-Mendrazitsky, J.C. Gluckman, J. Chaskalovich. A mathematical model of combined bacillus Calmette-Guerin (BCG) and interleuken (IL)-2 immunotherapy of superficial bladder cancer. J. Theor. Biol, 277 (2011), 27–40. [CrossRef] [PubMed] [Google Scholar]
  9. H.M. Byrne, M.A.J. Chaplain. Growth of necrotic tumors in the presence and absence of inhibitors. Math. Biosci., 135 (1996), 187–216. [CrossRef] [PubMed] [Google Scholar]
  10. A. Campbell, T. Sivakumaran, M. Davidson, M. Lock, E. Wong. Mathematical modeling of liver metastases tumour growth and control with radiotherapy. Phys. Med. Biol., 53 (2008), 7225–7239. [CrossRef] [PubMed] [Google Scholar]
  11. X. Chen, A. Friedman. A free boundary problem for elliptic-hyperbolic system : An application to tumor growth. SIAM J. Math. Anal., 35 (2003), 974–986. [CrossRef] [MathSciNet] [Google Scholar]
  12. X. Chen, S. Cui, A. Friedman. A hyperbolic free boundary problem modeling tumor growth : Asymptotic behavior. Trans. Amer. Math. Soc., 357 (2005), 4771–4804. [CrossRef] [MathSciNet] [Google Scholar]
  13. S. Cui, A. Friedman. Analysis of a mathematical model of the growth of necrotic tumors. J. Math. Anal. & Appl., 255 (2001), 636–677. [CrossRef] [MathSciNet] [Google Scholar]
  14. S. Cui, A. Friedman. A free boundary problem for a singular system of differential equations : An application to a model of tumor growth. Trans. Amer. Math. Soc., 355 (2003), 3537–3590. [CrossRef] [MathSciNet] [Google Scholar]
  15. S. Cui, A. Friedman. A hyperbolic free boundary problem modeling tumor growth. Interfaces & Free Boundaries, 5 (2003), 159–182. [CrossRef] [Google Scholar]
  16. S.E. Eikenberry, J.D. Nagy, Y. Kuang. The evolutionary impact of androgen levels on prostate cancer in a multi-scale mathematical model. Biol. Direct, 5 (2010), 24–52. [CrossRef] [PubMed] [Google Scholar]
  17. S.E. Eikenberry, T. Sankar, M.C. Preul, E.J. Kostelich, C.J. Thalhauser, Y. Kuang. Virtual glioblastoma : growth, migration and treatment in a three-dimensional mathematical model. Cell Prolif., 42 (2009), 511–528. [CrossRef] [PubMed] [Google Scholar]
  18. S. Eikenberry, C. Thalhauser, Y. Kuang. Mathematical modeling of melanoma. PLoS Comput Biol., 5 :e1000362 (2009). [Google Scholar]
  19. S. Eikenberry, C. Thalhauser, Y. Kuang. Tumor-immune interaction, surgical treatment, and cancer recurrence in a mathematical model of melanoma. PLoS Comput Biol., 5 :e1000362 (2009), Epub 2009, April 24. [Google Scholar]
  20. M.A. Fontelos, A. Friedman. Symmetry-breaking bifurcations of free boundary problems in three dimensions. Asymptotic Anal., 35 (2003), 187–206. [Google Scholar]
  21. S.J.H. Franks, H.M. Byrne, J.P. King, J.C.E. Underwood, C.E. Lewis. Modeling the early growth of ductal carcinoma in situ of the breast. J. Math. Biol., 47 (2003), 424–452. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  22. S.J.H. Franks, H.M. Byrne, J.P. King, J.C.E. Underwood, C.E. Lewis. Modeling the growth of comedo ductal carcinoma in situ. Math. Med. & Biol., 20 (2003), 277–308. [CrossRef] [Google Scholar]
  23. S.J.H. Franks, H.M. Byrne, J.C.E. Underwood, C.E. Lewis. Biological inferences from a mathematical model of comedo ductal carcinoma in situ of the breast. J. Theor. Biol., 232 (2005), 523–543. [CrossRef] [PubMed] [Google Scholar]
  24. S.J.H. Franks, J.P. King. Interactions between a uniformly proliferating tumor and its surroundings : Uniform material properties. Math. Med. & Biol., 20 (2003), 47–89. [CrossRef] [Google Scholar]
  25. A. Friedman. A free boundary problem for a coupled system of elliptic, hyperbolic, and Stokes equations modeling tumor growth. Interfaces and Free Boundaries, 8 (2006), 247–261. [CrossRef] [MathSciNet] [Google Scholar]
  26. A. Friedman. A multiscale tumor model. Interfaces & Free Boundaries, 10 (2008), 245–262. [CrossRef] [MathSciNet] [Google Scholar]
  27. A. Friedman. Free boundary value problems associated with multiscale tumor models. Mathematical Modeling of Natural Phenomena, 4 (2009), 134–155. [CrossRef] [EDP Sciences] [Google Scholar]
  28. A. Friedman, B. Hu. Bifurcation from stability to instability for a free boundary problem arising in tumor model. Arch. Rat. Mech. Anal., 180 (2006), 293–330. [CrossRef] [Google Scholar]
  29. A. Friedman, B. Hu. Asymptotic stability for a free boundary problem arising in a tumor model. J. Diff. Eqs., 227 (2006), 598–639. [CrossRef] [Google Scholar]
  30. A. Friedman, B. Hu. Bifurcation from stability to instability for a free boundary problem modeling tumor growth by Stokes equation. Math. Anal & Appl., 327 (2007), 643–664. [CrossRef] [MathSciNet] [Google Scholar]
  31. A. Friedman, B. Hu. Bifurcation for a free boundary problem modeling tumor growth by Stokes equation. SIAM J. Math. Anal., 39 (2007), 174–194. [CrossRef] [MathSciNet] [Google Scholar]
  32. A. Friedman, B. Hu. Stability and instability of Liapounov-Schmidt and Hopf bifurcations for a free boundary problem arising in a tumor model. Trans. Amer. Math. Soc., 360 (2008), 5291–5342. [CrossRef] [MathSciNet] [Google Scholar]
  33. A. Friedman, B. Hu. The role of oxygen in tissue maintenance : Mathematical modeling and qualitative analysis. Math. Mod. Meth. Appl. Sci., 18 (2008), 1–33. [CrossRef] [Google Scholar]
  34. A. Friedman, B. Hu, C-Y. Kao. Cell cycle control at the first restriction point and its effect on tissue growth. J. Math. Biol., 60 (2010), 881–907. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  35. A. Friedman, Y. Kim. Tumor cells-proliferation and migration under the influence of their microenvironment. Math Biosci. & Engin., 8 (2011), 373–385. [Google Scholar]
  36. A. Friedman, F. Reitich. Analysis of a mathematical model for growth of tumors. J. Math. Biol., 38 (1999), 262–284. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  37. A. Friedman, F. Reitich. Symmetry-breaking bifurcation of analytic solutions to free boundary problems : An application to a model of tumor growth. Trans. Amer. Math. Soc., 353 (2001), 1587–1634. [CrossRef] [MathSciNet] [Google Scholar]
  38. A. Friedman, Y. Tao. Analysis of a model of virus that replicates selectively in tumor cells. J. Math. Biol., 47 (2003), 391–423. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  39. A. Friedman, J.J. Tian, G. Fulci, E.A. Chiocca, J. Wang. Glioma virotherapy : The effects of innate immune suppression and increased viral replication capacity. Cancer Research, 66 (2006), 2314–2319. [CrossRef] [PubMed] [Google Scholar]
  40. G. Fulci, L. Breymann, D. Gianni, K. Kurozomi, S. Rhee, J. Yu, B. Kaur, D. Louis, R. Weissleder, M. Caligiuri, E.A. Chiocca. Cyclophosphamide enhances glioma virotherapy by inhibiting innate immune responses. PNAS, 103 (2006), 12873–12878. [CrossRef] [Google Scholar]
  41. V. DeGiorgi, D. Massai, G. Gerlini, F. Mannone, E. Quercioli, et al. Immediate local and regional recurrence after the excision of a polypoid melanoma : Tumor dormancy or tumor activation. Dermatol. Surg., 29 (2003), 664–667. [CrossRef] [PubMed] [Google Scholar]
  42. J.E.F. Green, S.L. Waters, K.M. Shakesheff, H.M. Byrne. A Mathematical Model of Liver Cell Aggregation In Vitro. Bull. Math. Biol., 71 (2009), 906–930. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  43. J.E.F. Green, S.L. Waters, J.P. Whiteley, L. Edelstein-Keshet, K.M. Shakesheff, H.M. Byrne. Nonlocal models for the formation of hepatocyte-stellate cell aggregates. J. Theor. Biol., 267 (2010), 106–120. [CrossRef] [PubMed] [Google Scholar]
  44. P.R. Harper, S.K. Jones. Mathematical models for the early detection and treatment of colo-rectal cancer. Health Care Management Science, 8 (2005), 101–109. [CrossRef] [PubMed] [Google Scholar]
  45. H. Harpold, J. Ec, K. Swanson. The evolution of mathematical modeling of glioma proliferation and invasion. J. Neuropathol. Exp. Neurol., 66 (1) (2007), 1–9. [CrossRef] [PubMed] [Google Scholar]
  46. A. Ideta, G. Tanaka, T. Takeuchi, K. Aihara. A Mathematical model of intermittent androgen suppression for prostate cancer. J. Nonlinear Sci., 18 (2008), 593–614. [CrossRef] [Google Scholar]
  47. T.L. Jackson. A mathematical model of prostate tumor growth and androgen-independent relapse. Discrete Cont. Dyn-B, 4 (2004), 187–201. [CrossRef] [Google Scholar]
  48. T.L. Jackson. A mathematical investigation of the multiple pathways to recurrent prostate cancer : comparison with experimental data. Neoplasia, 6 (2004), 697–704. [CrossRef] [PubMed] [Google Scholar]
  49. H.V. Jain, S. Clinton, A. Bhinder, A. Friedman. Mathematical model of hormone treatment for prostate cancer, to appear. [Google Scholar]
  50. Y. Jiang, J. Pjesivac-Grbovic, C. Cantrell, J.P. Freyer. A multiscale model for avascular tumor growth. Biophy. J., 89 (2005), 3884–3894. [CrossRef] [PubMed] [Google Scholar]
  51. J.B. Jones, J.J. Song, P.M. Hempen, G. Parmigiani, R.H. Hruban, S.E. Kern. Detection of mitochondrial DNA mutations in pancreatic cancer offers a “Mass"-ive advantage over detection of nuclear DNA mutations. Cancer Research, 61 (2001), 1299–1304. [PubMed] [Google Scholar]
  52. Y. Kim, A. Friedman. Interaction of tumor with its microenvironment : a mathematical model. Bull. Math. Biol., 72 (2010), 1029–1068. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  53. Y. Kim, S. Lawler, M.O. Nowicki, E.A. Chiocca, A. Friedman. A mathematical model of brain tumor : pattern formation of glioma cells outside the tumor spheroid core. J. Theor. Biol., 260 (2009), 359–371. [CrossRef] [PubMed] [Google Scholar]
  54. Y. Kim, M. Stolarska, H. Othmer. A hybrid model for tumor spheroid growth in vitro I : theoretical development and early results. Math. Mod. Meth. Appl. Sci., 17 (2007), 1773–1798. [CrossRef] [Google Scholar]
  55. Y. Kim, J. Wallace, F. Li, M. Ostrowski, A. Friedman. Transformed epithelial cells and fibroblasts/myofibroblasts interaction in breast tumor : a mathematical model and experiments. J. Math. Biol., 61 (2010), 401–421. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  56. N.L. Komarova, C. Lengauer, B. Vogelstein, M. Nowak. Dynamics of genetic instability in sporadic and familial colorectal cancer. Cancer Biology & Therapy, 1 (2002), 685–692. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]
  57. H.A. Levine, M. Nilsen-Hamilton. Angiogenesis-A biochemical/mathematical perspective. Lecture Notes Math., 1872 (2006), 23–76, Springer-Verlag, Berlin-Heidelberg. [CrossRef] [Google Scholar]
  58. H.A. Levine, S.L. Pamuk, B.D. Sleeman, M. Nilsen-Hamilton. Mathematical modeling of capillary formation and development in tumor angiogenesis : penetration into the stroma. Bull. Math. Biol., 63 (2001), 801–863. [CrossRef] [PubMed] [Google Scholar]
  59. E. Mandonnet, J. Delattre, M. Tanguy, K. Swanson, A. Carpentier, H. Duffau, P. Cornu, R. Effenterre, J. Ec, L.J. Capelle. Continuous growth of mean tumor diameter in a subset of grade ii gliomas. Ann. Neurol., 53 (4) (2003), 524–528. [CrossRef] [PubMed] [Google Scholar]
  60. N. Mantzaris, S. Webb, H.G. Othmer. Mathematical modeling of tumor angiogenesis. J. Math. Biol., 49 (2004), 111–187. [MathSciNet] [PubMed] [Google Scholar]
  61. A. Perumpanani, H. Byrne. Extracellular matrix concentration exerts selection pressure on invasive cells. Eur. J. Cancer, 35(8) (1999), 1274–1280. [CrossRef] [PubMed] [Google Scholar]
  62. G.J. Pettet, C.P. Please, M.J. Tindall, D.L.S. McElwain. The migration of cells in multicell tumor spheroids. Bull. Math. Biol., 63 (2001), 231–257. [CrossRef] [PubMed] [Google Scholar]
  63. L.K. Potter, M.G. Zagar, H.A. Barton. Mathematical model for the androgenic regulation of the prostate in intact and castrated adult male rats. Am. J. Physiol. Endocrinol. Metab., 291 (2006), E952–E964. [CrossRef] [PubMed] [Google Scholar]
  64. R. Ribba, T. Colin, S. Schnell. A multiscale model of cancer, and its use in analyzing irradiation therapies. Theor. Biol. & Med. Mod., 3 (2006), 7, 1–19. [CrossRef] [Google Scholar]
  65. B. Ribba, O. Sant, T. Colin, D. Bresch, E. Grenien, J.P. Boissel. A multiscale model of avascular tumor growth to investigate agents. J. Theor. Biol., 243 (2006), 532–541. [CrossRef] [PubMed] [Google Scholar]
  66. J. Sherratt, S. Gourley, N. Armstrong, K. Painter. Boundedness of solutions of a non-local reaction diffusion model for adhesion in cell aggregation and cancer invasion. Eur. J.Appl. Math., 20 (2009), 123–144. [CrossRef] [Google Scholar]
  67. K. Swanson, J. Ec, J. Murray. A quantitative model for differential motility of gliomas in grey and white matter. Cell Prolif., 33 (5) (2000), 317–329. [CrossRef] [PubMed] [Google Scholar]
  68. I.M.M. van Leeuwen, H.M. Byrne, O.E. Jensen, J.R. King. Crypt dynamics and colorectal cancer : advances in mathematical modeling. Cell Prolif., 39 (2006), 157–181. [CrossRef] [PubMed] [Google Scholar]
  69. J.T. Wu, H.M. Byrne, D.H. Kirn, L.M. Wein. Modeling and analysis of a virus that replicates selectively in tumor cells. Bull. Math. Biol., 63 (2001), 731–768. [CrossRef] [PubMed] [Google Scholar]
  70. J. Wu, S. Cui. Asymptotic stability of stationary solutions of a free boundary problem modeling the growth of tumors with fluid tissues. SIAM J. Math. Anal., 41 (2010), 391–414. [CrossRef] [Google Scholar]
  71. J.T. Wu, D.H. Kirn, L.M. Wein. Analysis of a three-way race between tumor growth, a replication-competent virus and an immune response. Bull. Math. Biol., 66 (2004), 605–625. [CrossRef] [MathSciNet] [PubMed] [Google Scholar]

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.